Share Your Experience: Treatment Side Effects
Side effects from lung cancer treatment can vary by person, type, stage, and the specific treatment given, and may come as a surprise. No matter the side effect experienced, or how severe, treatment side effects may be difficult to manage, adding another variable to life with lung cancer.
Speaking with one's doctor or care team, or a palliative care specialist, about any side effects, and keeping them updated with any changes, is important to staying on top of management.
Share more about the side effects you’re dealing with below, and connect with others going through the same.
Have you experienced memory problems from lung cancer treatment?
Often called "chemo brain," memory problems or cognitive difficulties from cancer treatment may begin during or after treatments including chemotherapy and radiation, and may vary in severity. Some difficulties we have heard from those in the community are forgetting details like names or dates, having trouble remembering certain words, difficulty concentrating, and a loss of short-term memory. It may be difficult to adjust, but our advocates have shared some tips and tricks for managing side effects such as these.
Have you experienced pain since your diagnosis?
Pain can come as a symptom of lung cancer, or as a side effect of treatment. Many experience pain after surgery, and it may last varying amounts of time based on person and treatment experience. Check out these tips for managing pain that may help. Be sure to speak with your doctor and care team about possibilities for pain relief, from medication or other means, that may help.
Have you experienced fatigue since your diagnosis or treatment?
Have you developed a rash or skin change from treatment?
Some treatments for lung cancer can cause changes to the skin or create rashes on the skin. Skin irritations can include dry, itchy, peeling, or red skin. Some may experience changes to their nails. Read about Jeffrey's experience with a rash from treatment here.
Nausea, vomiting, and appetite changes
Have you experienced appetite changes or nausea and vomiting from treatment?
Appetite changes, or nausea and vomiting that may also influence appetite, can occur from some treatments. Get tips for eating when it may be difficult to, and learn how some have managed these side effects.
What else have you experienced?
Have you had biomarker testing done?